| Model Number |
CA15L2 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Radiation Exposure, Unintended (3164); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
04/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during ablation, the ceramic tip disassembled and remained in the liver.No track ablation could be performed.Tip could not be removed.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during ablation, the antenna was able to ablate tissue.But when physician moved it back the ceramic tip left in place(remained in the liver) and disassembled and remained in the liver.Tip could not be removed.With second antenna all steps were performed inclusively track ablation.Ct scan was performed for the ceramic tip that has left in the liver on an unproblematic position which from of physicians decided did not require resection.No further information available at this time.
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.Visual inspection found the ceramic tip is missing from the device.The tip was not returned.The customer reported that the ceramic tip broke off.The reported condition was confirmed.The investigation found the ceramic tip was missing on the returned device.The investigation could not determine the root cause of the customer's report.Corrective actions have been implemented to mitigate this issue.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the ceramic tip was missing from the tip of the antenna.No other anomalies of the device were noted.Evidence of sufficient adhesive application was observed.The reported condition was confirmed.The investigation included evaluation of additional information about the procedure.In the procedure in question, it was reported that an ultrasound needle guide (accessory device) was used.An instructions for use (ifu) update which included warnings related to use of accessory devices and additional use steps.During the subject procedure, the warnings and additional use steps were not followed by the user.The root cause could not be definitively determined; however, the most likely cause for the tip detachment was the warnings and additional use steps included in the ifu update not being followed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.